MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS

ABBOTT MEDICAL OPTICS TECNIS; TORIC IOLS
Model Number ZCT225
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/19/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a male patient experienced post-operative residual refractive error after implantation of a model zct225 23.5 diopter intraocular lens (iol).The lens was explanted and replaced with a model z9002 22.5 diopter lens.There was no patient injury; the patient is doing fine.No additional information was provided to abbott medical optics.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 09/19/2016.Device returned to manufacturer? yes.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection revealed that the lens was cut in half, most probably to make explant possible.Considering the condition of the lens additional analysis was not possible.The customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The complaint related test is the optical measurement performed at final inspection.The in-line optical inspection data shows that the lens is within specification in terms of optical and cylinder power.The product was manufactured and released according to specification.A search revealed that no additional complaints for this order number have been received.Labeling review: the directions for use (dfu) were reviewed.The directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS
Common Device Name
TORIC IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5944848
Report Number9614546-2016-00452
Device Sequence Number16317648
Product Code HQL
UDI-Device Identifier05050474552807
UDI-Public(01)05050474552807(17)190429
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/18/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date04/29/2019
Device Model NumberZCT225
Device Catalogue NumberZCT225U235
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/19/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/18/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2016
Supplement Report FDA Received Date11/18/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR